Lightning, Polk
- When
- June 25, 2:56 PM EST
- Where
- Polk County, Frostproof
- Injuries
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 27.730, -81.530
Daily afternoon thunderstorms lead to the injury of a firefighter responding to a fire originally ignited by lightning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Daily afternoon thunderstorms lead to the injury of a firefighter responding to a fire originally ignited by lightning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 25, 1:04 PM EST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 204 PM EDT MON JUN 25 2007 ...WETTER PATTERN SET TO ARRIVE... .SHORT TERM (THIS EVENING - WEDNESDAY)...FOR THIS EVENING...WELL BE CLOSELY MONITORING THE LINE OF CONVECTION NOW ACROSS NORTH CENTRAL THROUGH EAST CENTRAL FLORIDA. THE FORECAST TRICK REMAINS TWO FOLD: FIRST...HOW FAR WEST WILL THE INITIAL LINE GET...AND SECOND...WILL FORECAST LOW LEVEL EAST FLOW LATE THIS AFTERNOON ALLOW THE ENERGY TO JUMP TO THE IMMEDIATE SUNCOAST? 17Z LAPS SOUNDING AT KTPA SHOWED WINDS GENERALLY LIGHT NORTHERLY WELL UP THE COLUMN...WHICH WILL CONTINUE TO FAVOR SLOW SOUTH/SOUTHWEST MOVING CELLS WHICH WOULD PROVIDE ISOLATED TO SCATTERED ACTIVITY IN HIGHLANDS THROUGH LEVY COUNTY. HOWEVER...WITH A NORTHEAST LOW LEVEL FLOW EXPECTED LATER THIS AFTERNOON...EXPECT THE SEA BREEZE COLLISION TO SHIFT TO THE SUNCOAST. WAS ORIGINALLY THINKING OF GOING ISOLATED ACROSS THE NATURE COAST...BUT LOOKING AT THE CLOSE PROXIMITY ALREADY TO LEVY COUNTY HAVE GONE SCATTERED BETWEEN 5 AND 8 PM. THE OTHER ISSUE WILL BE MARGINAL SEVERE. HAVE ADDED WIND AND SMALL HAIL INTO THE GRIDS AND MAY HAVE THE NEXT SHIFT ISSUE A BLANKET STATEMENT TO COVER THE THREAT WHICH WOULD INCLUDE A PORTION OF THE EVENING COMMUTE. FOR LATER TONIGHT THROUGH WEDNESDAY...CURRENT FORECAST PACKAGE IS WELL ON TARGET AND HAVE MADE ONLY A FEW MINOR ADJUSTMENTS. FIRST...HAVE ADDED SOME PRECPITATION TO THE NORTH HALF OF THE AREA MAINLY INLAND DURING THE MID AFTERNOON TUESDAY...AS NAM 12KM INDICATING A POSSIBLE RESURGENCE OF EARLY DEVELOPMENT MOVING FROM THE SPACECOAST AND POINTS NORTH WHICH COULD GET ISOLATED ACTIVITY GOING A BIT SOONER ONCE AGAIN. OTHERWISE...THERE MAY BE ANOTHER LATE AFTERNOON/EARLY EVENING COLLISION NEAR THE COAST BUT ORGANIZATION IS NOT QUITE AS IMPRESSIVE AS TODAY...SO WILL RETAIN ISOLATED NEAR THE COAST BECOMING SCATTERED AS ACTIVITY MOVES INTO THE GULF TUESDAY EVENING. BY WEDNESDAY...EXPECT MORE WIDESPREAD COVERAGE TO QUICKLY DEVELOP AFTER NOON AND SPREAD FROM SOUTHEAST TO NORTHWEST...AND GIVEN A MORE CLASSIC ENVIRONMENT WITH DEEPER SOUTHEAST FLOW AND INCREASING MOISTURE TO THE TUNE OF 2+ INCHES PRECIPITABLE WATER ROUGHLY FROM TAMPA BAY THROUGH WINTER HAVEN SOUTH. FOR NOW...HAVE BUMPED NORTH THE NUMEROUS ACTIVITY TO ALL BUT THE NATURE COAST AND PASCO. .LONG TERM (WEDNESDAY NIGHT - MONDAY)...HIGH PRESSURE RIDGE AXIS WILL START OFF JUST NORTH OF THE STATE...CONTINUING THE ABOVE NORMAL RAIN CHANCES FOR OUR REGION AS IT BRINGS A MOIST EAST AND SOUTHEASTERLY FLOW THURSDAY. WILL SEE A PATTERN CHANGE FRIDAY AS ENERGY COMING AROUND THE NORTHEAST U.S. TROUGH PUSHES A FRONTAL BOUNDARY INTO THE SOUTHEAST. THUS EXPECT OUR WINDS TO BECOME MORE SOUTHERLY FRIDAY AND THEN WESTERLY FOR THE WEEKEND. THESE WINDS WILL PUSH BETTER RAIN CHANCES INLAND...BUT SHOULD STILL SEE SCATTERED COVERAGE EVERYWHERE. THEN BY MONDAY THE FRONT EITHER WASHES OUT...GFS SOLUTION...OR PUSHES THROUGH...DGEX SOLUTION. EITHER WAY WE SHOULD HAVE NEAR NORMAL RAIN CHANCES MONDAY. HIGH TEMPERATURES WILL BE NEAR NORMAL EACH DAY...BUT LOWS WILL GO ABOVE NORMAL NEAR THE COAST WITH THE WESTERLY FLOW FOR THE WEEKEND. && .AVIATION...GOOD DEVELOPMENT OF THUNDERSTORMS ALONG AND AHEAD OF THE EAST COAST SEA BREEZE WILL FORCE MORE STORMS TO DEVELOP ALONG A WEAKER WEST COAST SEA BREEZE LATER THIS AFTERNOON AND INTO THE EARLY EVENING. 18Z TAFS NOW HAVE TEMPO GROUPS FOR STORMS WITH GUSTY WINDS...BEGINNING AT 21Z FOR TAMPA AND 22Z FOR SOUTHWEST FLORIDA. GIVEN BETTER CHANCE OF RAIN MAY ALSO SEE SOME SPOTS WITH MVFR VISIBILITY RESTRICTIONS TOWARD DAYBREAK. TOO EARLY TO PINPOINT THOUGH AND WILL LEAVE OUT OF TAFS FOR NOW. && .MARINE...AS WINDS CONTINUE TO VEER TO THE EAST...VALUES WILL PICK UP TOWARD A MORE BRISK 15 KNOTS...PARTICULARLY OFFSHORE AND DURING THE EVENING AND OVERNIGHT TUESDAY. SPEEDS WILL GRADUALLY COLLAPSE THURSDAY AS THE WINDS VEER TO THE SOUTH...DROPPING BACK FURTHER FRIDAY AS WHATS LEFT OF THIS SHORT-LIVED BERMUDA HIGH SETTLES ACROSS FLORIDA. SATURDAYS CONDITIONS WILL ULTIMATELY DEPEND ON HOW FAR SOUTH AN UNUSUALLY LATE SEASON TROUGH REACHES INTO THE DEEP SOUTH...AS WEST WINDS MAY PICK UP A BIT WELL AHEAD OF THE AXIS OF LOW PRESSURE FORMING OVER THE SOUTHEAST U.S. && .FIRE WEATHER...AS EXPECTED...HUMIDITY HAS DROPPED INTO THE UPPER 30S WITH THE SOMEWHAT SEARING HEAT (93-95 MOST SPOTS AT 2 PM) BUT DEW POINTS HAVE HELD IN THE LOWER TO MID 60S...AND WITH CONVECTION OR ITS OUTFLOWS EXPECTED TO MOVE ACROSS TOWARD 5 OR 6 PM EXPECT DURATIONS TO REMAIN AT 1 TO 3 HOURS IN A FEW SPOTS THIS AFTERNOON. TUESDAY LOOKS TO HAVE SLIGHTLY HIGHER DEW POINTS AND SLIGHTLY LOWER TEMPERATURES...SO MINIMUM HUMIDITY SHOULD STAY AT THE UPPER 30S OR HIGHER...WHILE DISPERSION INCREASES INTO THE GOOD TO VERY GOOD RANGE. NO ISSUES FOR WEDNESDAY AS TEMPERATURES DROP BACK A BIT AND HUMIDITY RISES IN ADVANCE OF THE AFTERNOON CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 92 74 90 / 10 20 10 60 FMY 73 92 73 89 / 10 20 10 60 GIF 74 92 74 90 / 5 20 5 60 SRQ 74 92 74 89 / 10 20 10 60 BKV 69 93 69 91 / 10 20 10 50 SPG 78 91 78 90 / 10 20 10 60 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM...88/BSG LONG TERM/AVIATION...55/RJS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 517 AM EDT MON JUN 25 2007 FLZ039-042-043-048>052-055>057-060>062-065-252130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 517 AM EDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... DRY MID LEVEL AIR REMAINS IN PLACE ACROSS THE STATE AS LOW LEVEL FLOW BECOMES MORE EASTERLY KEEPING ISOLATED THUNDERSTORM ACTIVITY MAINLY LIMITED TO COASTAL COUNTIES THIS AFTERNOON ON THE SEABREEZE. ANY STORMS THAT DO DEVELOP WILL CONTAIN GUSTY WINDS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... THUNDERSTORM ACTIVITY WILL CONTINUE TO BE ISOLATED AND LIMITED MAINLY TO COASTAL COUNTIES TUESDAY. MOISTURE WILL THEN RETURN AS AN UNSTABLE AIRMASS MOVES ACROSS THE AREA FOR WEDNESDAY WITH SCATTERED TO NUMEROUS THUNDERSTORMS. A RETURN TO A MORE TYPICAL SUMMERTIME PATTERN IS EXPECTED TO SET UP LATE IN THE WEEK INTO THE WEEKEND WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. GUSTY WINDS...DEADLY LIGHTNING AND LOCALLY HEAVY RAINS WILL BE THE MAIN HAZARDS EXPECTED WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 234 PM EDT MON JUN 25 2007 FLZ039-042-048>051-055-060>062-065-252045- LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA- DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BROOKSVILLE...SPRING HILL...NEW PORT RICHEY... ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...BRANDON...TAMPA... BRADENTON...SARASOTA...VENICE...ARCADIA...PORT CHARLOTTE... PUNTA GORDA...CAPE CORAL...FORT MYERS 234 PM EDT MON JUN 25 2007 ...STRONG THUNDERSTORMS EXPECTED ALONG WEST COAST OF FLORIDA BETWEEN 5 TO 8 PM... NUMEROUS STORMS ACROSS EASTERN FLORIDA SHOULD DIMINISH IN COVERAGE AS THEY MOVE INTO CENTRAL FLORIDA FOR THE REST OF THIS AFTERNOON. HOWEVER...THE ACTIVITY WILL AGAIN INCREASE AFTER 5 PM NEAR INTERSTATE 75 AS OUTFLOW BOUNDARIES COLLIDE WITH THE WEST COAST SEA BREEZE FRONT. THE LATE AFTERNOON AND EVENING COMMUTE ACROSS WEST FLORIDA WILL LIKELY SEE NUMEROUS THUNDERSTORMS WITH TORRENTIAL RAINS...SMALL HAIL AND WINDS TO 45 MPH. SOME OF THE STORMS MAY PRODUCE HAIL THE SIZE OF A PENNY OR LARGER AND WINDS IN EXCESS OF 60 MPH. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. NOAH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 250 PM EDT MON JUN 25 2007 FLZ052-252100- POLK- INCLUDING THE CITIES OF...LAKELAND...WINTER HAVEN 250 PM EDT MON JUN 25 2007 ...STRONG THUNDERSTORMS ALONG AND EAST OF HIGHWAY 27... THE STORMS NEAR AND SOUTH OF HAINES CITY WILL CAUSE BRIEF HEAVY RAIN...SMALL HAIL AND WINDS TO 45 MPH. CONDITIONS WILL NOT IMPROVE UNTIL AFTER 4 PM. NOAH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 355 PM EDT MON JUN 25 2007 FLZ039-042-252045- CITRUS-LEVY- 355 PM EDT MON JUN 25 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LEVY AND NORTHERN CITRUS COUNTIES... AN AREA OF STRONG THUNDERSTORMS...MOVING WEST AT 15 MPH...WILL AFFECT SOUTHERN LEVY AND NORTHERN CITRUS COUNTIES...INCLUDING CRYSTAL RIVER...UNTIL 445 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. NP
The Tampa radar (KTBW), 86 km away, was scanning. The volume nearest the first event began at 19:55 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37116.